Hail, Nassau
- When
- June 8, 4:00 PM EST
- Where
- Nassau County, Callahan
- Measured
- 1.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 30.567, -81.817
Hail damage in Callahan:Holes in shutters and window screens. Dents in cars.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Hail damage in Callahan:Holes in shutters and window screens. Dents in cars. Cracked windshields. 6 inch hole in a shop window.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 8, 1:05 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EDT TUE JUN 8 2004 ...SHOWERS AND THUNDERSTORMS LIKELY FOR WEDNESDAY... .SHORT TERM...EAST COAST SEABREEZE MORE ACTIVE TODAY WITH SHOWERS FORMING EARLY OVER THE COASTAL FLORIDA COUNTIES. VISIBLE IMAGERY TELLS THE STORY FOR THIS AFTERNOON WITH MID LEVEL CIRCULATION APPARENT OVER SOUTHWEST GEORGIA. THIS FEATURE SHOULD ENHANCE SEABREEZE COLLISION EXPECTED LATER THIS AFTERNOON OVER THE EXTREME WESTERN PORTIONS OF THE COUNTY WARNING AREA. PRECIPITABLE WATER VALUES REMAIN QUITE HIGH ACROSS THE REGION LEADING TO THE ASSUMPTION THAT THE PRIMARY THREAT FROM DEVELOPING THUNDERSTORMS WILL BE HEAVY RAINFALL. BUT LOOKING AT 500MB TEMPS...WE REMAIN QUITE COOL AT -8 TO -9 DEGREES CELSIUS AND WET BULB ZERO VALUES HAVE ACTUALLY LOWERED A BIT TODAY. THIS COULD LEAD TO SOME BORDERLINE SEVERE HAIL PRODUCING STORMS. DIFFICULT FORECAST PERIOD COMING UP AS WE TRANSITION INTO AN EVER-INCREASING SYNOPTICALLY DRIVEN PATTERN. LOOKS AS IF RAIN CHANCES WILL BE HIGH FOR WEDNESDAY AFTERNOON...BUT DIFFICULTY LIES IN THE INFLUENCE OF MESOSCALE FEATURES SUCH AS SEABREEZE FORMATION AND ITS EFFECTS ON PRECIP DISTRIBUTION. THIS IS EVIDENCED IN THE FACT THAT DESPITE AN EASTERLY FLOW PROMOTING GOOD SEABREEZE PENETRATION... GUIDANCE POPS ARE ACTUALLY HIGHEST ALONG THE EAST COAST AS SHORTWAVE PROGRESSES EASTWARD. WILL STICK CLOSE TO GUIDANCE POPS KEEPING HIGHEST VALUES OVER THE EAST COAST WITH NVA MOVING INTO THE WESTERN ZONES BY AFTERNOON. PRECIPITABLE WATER VALUES INCREASE THROUGH TOMORROW AFTERNOON...THEREFORE HEAVY RAIN LOOKS TO CONTINUE TO BE THE PRIMARY THREAT. A CONTINUATION IN THE PROGRESSION OF SHORTWAVES INTO THE AREA CONTINUES FOR THURSDAY OWING TO CONTINUED HIGH RAIN CHANCES. RIDGE AXIS GETS SHUNTED SOUTHWARD AGAIN WITH FLOW BECOMING MORE SOUTHWEST AGAIN. WILL THEREFORE CONCENTRATE POPS SLIGHTLY OVER THE EASTERN SIDE OF THE PENINSULA...ALTHOUGH SYNOPTIC FEATURES LOOK TO DOMINATE. .LONG TERM...A GENERAL WET PATTERN TO CONTINUE OVER THE AREA THROUGH THE WEEKEND WITH INTERMITTENT SHORTWAVES IN SWIFT ZONAL FLOW. GFS EXTENDED ADVERTISES A SIGNIFICANT TROUGH COMING IN BY EARLY NEXT WEEK WITH EVENTUAL FRONTAL PASSAGE DEPICTED. WILL STAY AWAY FROM THIS SOLUTION THIS FAR OUT AND KEEP ON THE HIGH SIDE OF CLIMO THROUGH THE PERIOD. && .MARINE...NO HEADLINES. SOUTHEAST WINDS 10 TO 15 KNOTS TO SHIFT TO SOUTHWEST BY THURSDAY WITH PROGRESSION OF RIDGE AXIS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 86 69 89 / 50 60 40 60 SSI 72 82 72 84 / 30 70 50 50 JAX 69 85 69 88 / 50 70 50 60 SGJ 72 83 72 86 / 30 70 50 50 GNV 68 87 68 88 / 50 70 50 60 OCF 68 88 69 88 / 50 70 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...DEESE MARINE/FIRE WEATHER...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT TUE JUN 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1130 AM EDT TUE JUN 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. THE GREATEST CONCENTRATION OF STORMS WILL OCCUR LATE THIS AFTERNOON AND THIS EVENING OVER INTERIOR NORTHEAST FLORIDA BETWEEN I-75 AND I-95. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE BIGGEST THREAT FROM STORMS TODAY WILL BE FREQUENT LIGHTNING...ALTHOUGH GUSTY WINDS IN EXCESS OF 40 MPH MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 259 PM EDT TUE JUN 8 2004 FLZ040-081945- MARION FL- 259 PM EDT TUE JUN 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF JUNIPER SPRINGS...MOVING NORTHWEST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS...SALT SPRINGS...LYNNE AND BURBANK THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY OVER AREAS IN THE OCALA NATIONAL FOREST AND ALONG STATE ROAD 40 IN THE JUNIPER SPRINGS AREA. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 14 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413182.